Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


spike in viral load after being undectable
Feb 19, 2012

I was diagnosed with late stage AIDS in November 2008, at that time my CD4 count was 10 and my viral load was 225,000. I multiple opportunistic infections and was in pretty bad shape. I began taking Atripla in Jan, 2009 after recovering from an acute case of pneumonia. Since then my CD4 has crept up to 287 and I have had an undectable viral load until my most recent labs. My doctor said my viral load is 225 now and is going to retest me in 3 weeks to see what changes if any show up. He tells me not to worry it but he says that alot. What should I know about what may be happening here? P.S. I have been very consistant with my meds and have not skipped a single day of taking my meds. Please advise me. Thanks!

Response from Dr. Holodniy

Your doctor is correct in retesting your viral load. In general, a single viral load blip in someone who has been undetectable for a couple of years would not be considered significant, particularly if on retest the viral load is undetectable again. If the viral load is again in the 200s or higher, then a cause for that needs to be explored. Given you are taking your meds, that is likely not the cause. Resistant virus could have developed, but if the viral load remains low, it is difficult to get a resistance test to figure that out. You may be left with watchful waiting or changing your HIV meds to get the viral load undetectable again.



Previous
252 CD4 count
Next
Medications for other illness with HIV infection.

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement